Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 24, 2012, 1:28 AM EDT for Catoosa County, Walker County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2012, 1:28 AM EDT (05:28 UTC)
- Expired
- Mar 24, 2012, 2:15 AM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
834 WWUS82 KFFC 240528 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 128 AM EDT SAT MAR 24 2012 GAZ001>004-240615- 128 AM EDT SAT MAR 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 215 AM EDT... AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 215 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...COOPER HEIGHTS...LAFAYETTE...LINWOOD...NAOMI...CHICKAMAUGA... NOBLE...ROCK SPRING...BLUE SPRING...BEAUMONT...BOYNTON...WOOD STATION...INDIAN SPRINGS...MILL CREEK AND RINGGOLD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3499 8513 3472 8498 3463 8540 3479 8547 TIME...MOT...LOC 0529Z 251DEG 21KT 3473 8535 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 23, 10:11 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 23, 10:11 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1011 PM EDT FRI MAR 23 2012 .UPDATE... AREA OF SHOWERS AND THUNDERSTORMS PUSHING EAST INTO SOUTH CAROLINA AT THE MOMENT...BUT WATCHING AN AREA OF SHOWERS/THUNDERSTORMS DEVELOP OVER NORTHEAST ALABAMA INTO EAST TENNESSEE. MODELS SIMILAR WITH CONVECTION SPREADING ACROSS NORTHWEST GEORGIA SECOND HALF OF THE NIGHT SO CHANCE TO GOOD CHANCE POPS NORTHERN HALF OF STATE STILL LOOK IN LINE. ACROSS CENTRAL GEORGIA...COULD STILL SEE ISOLATED TO WIDELY SCATTERED ACTIVITY SO WILL CONTINUE LOW CHANCE POPS THERE. OTHERWISE...ONLY MINOR ADJUSTMENT NEEDED TO SKY AND TEMPS. 49 && .PREV DISCUSSION... /ISSUED 758 PM EDT FRI MAR 23 2012/ PREV DISCUSSION... /ISSUED 316 PM EDT FRI MAR 23 2012/ SHORT TERM /TONIGHT THROUGH SUNDAY/... AN UPPER LEVEL LOW AND PLENTY OF AVAILABLE DEEP MOISTURE MAKE FOR AN INTERESTING FEW DAYS IN NORTH AND CENTRAL GEORGIA. AS THE 500MB LOW NEARS THE CWA...WE CAN EXPECT THUNDERSTORM ACTIVITY FRIDAY EVENING INTO LATE SATURDAY NIGHT. 12Z FFC SOUNDING SAMPLES A MOIST ATMOSPHERE WITH 1.38 INCHES OF PRECIPITABLE WATER...AROUND THE 95TH PERCENTILE FOR LATE MARCH. CSG HAS SEEN 1.23 INCHES OF RAIN IN THE LAST 24 HOURS. RAINFALL SHOULD BE MOSTLY BENEFICIAL...ALTHOUGH AN AREA THAT SEES SUSTAINED HEAVY RAINFALLS COULD SEE FLOODING ISSUES. FRIDAY AFTERNOON AND EVENING HAS A CHANCE FOR SOME THUNDERSTORMS...WITH POCKETS OF INSTABILITY AVAILABLE TO PRODUCE A HAIL AND WIND THREAT. 12Z FFC SOUNDING CAPE WAS 1260 J/KG WHILE THE 12Z GFS AND 12Z NAM BRING 1700-2700 J/KG MUCAPES INTO PARTS OF CENTRAL AND NORTH CENTRAL GEORGIA THIS AFTERNOON. TORNADO THREAT CANNOT BE RULED OUT AS INDIVIDUAL STORMS COULD ENTER 20-25KT SHEAR ENVIRONMENTS WHERE A QUICK SPIN-UP IS NOT IMPOSSIBLE. AS THE FRONT FINALLY CLEARS THROUGH THE CWA ON SATURDAY...THE THREAT OF THUNDERSTORMS WILL REMAIN WITH THE CONTINUED AVAILABILITY OF MOISTURE AND UPPER LEVEL SUPPORT FROM THE 500MB LOW EXPECTED TO DIP DOWN INTO THE STATE ON SATURDAY. POSSIBLE AIDS TO CONVECTION ON SATURDAY INCLUDE STEEPER LAPSE RATES AS COOLER AIR ALOFT MOVES IN WITH THE 500MB LOW AND FORCING FROM THE PASSING COLD FRONT. 12Z GFS MODEL GUIDANCE WAS MOVING RAIN OUT OF THE CWA QUICKLY ON SATURDAY AND DECIDED TO SLOW DOWN EXIT OF PRECIPITATION. UPPER LEVEL LOW CANNOT BE IGNORED AS A POSSIBLE WAY TO SQUEEZE EXTRA MOISTURE OUT AND THE FRONTAL PASSAGE WILL LIKELY BE ABLE TO PRODUCE SOME RAIN AS WELL. SUNDAY SHOULD SEE CLEARING AND A RETURN TO MORE APPROPRIATE SEASONAL TEMPERATURES. TEMPERATURES WERE GENERALLY SLIGHT ADJUSTMENTS TO A MODEL BLEND OR A BIAS ADJUSTMENT OF THE MAV. 10 PREV DISCUSSION... LONG TERM /SUNDAY THROUGH THURSDAY/... /ISSUED 434 AM EDT FRI MAR 23 2012/ BY SUNDAY MORNING...THE CLOSED UPPER LOW IS EAST OF THE AREA AND OVER THE CAROLINAS. COLD POOL ALOFT WITH 500 TEMPS AROUND -22C SHOULD KEEP LAPSE RATES ELEVATED...BUT STRONG DIFFLUENT PATTERN SHOULD MORE THAN OFFSET THIS AND WILL JUST CARRY 20 POPS OR LESS FOR EASTERN SECTIONS THROUGH SUNDAY EVENING. DECENT DRY SPELL THEREAFTER AS MID AND UPPER LEVEL RIDGE BUILD BACK IN THROUGH EARLY NEXT WEEK. NEXT FRONTAL BOUNDARY FOR WED INTO THU LOOKS TO STALL OUT NORTH OF THE AREA WITH VERY LOW END POPS TO BE CARRIED FOR THE EXTREME NORTHERN TIER. TEMPS LOOK TO MODERATE ONCE AGAIN THROUGH THE PERIOD WITH SOME LOWER 80S LIKELY TOWARD THE END OF THE WORK WEEK. 23 HYDROLOGY... /ISSUED 434 AM EDT FRI MAR 23 2012/ GENERALLY EXPECTING AROUND A HALF INCH TO AN INCH OF RAIN WITH THIS SYSTEM THROUGH SATURDAY NIGHT. FFG VALUES ARE AROUND 2-4 INCHES SO OVERALL SHOULD BE ABLE TO HANDLE THE RAINFALL. 11 AVIATION... 00Z UPDATE... SHOWERS ENDING ACROSS THE AREA BUT A SECOND LINE OF THUNDERSTORMS IN EXPECTED TO MOVE ACROSS THE STATE LATE TONIGHT THROUGH SAT AFTERNOON. THIS LINE SHOULD MOVE SOUTHEAST ACROSS THE ATL AREA TAF SITES BETWEEN 9Z-14Z. WINDS WILL STAY OUT OF THE W-SW THROUGH THE PERIOD IN THE 5-10KT RANGE. WINDS MAY BE A BIT GUSTY AND VARIABLE IN AND AROUND TSRA DEVELOPMENT.VSBYS SHOULD STAY VFR. CEILINGS WILL BE UP AND DOWN BUT MAINLY IN THE MVFR RANGE. MAY SE SOME BRIEF PERIODS OF IFR CEILINGS AS TSRA MOVES IN OVER NIGHT BUT SHOULD BE SHORT LIVED. //ATL CONFIDENCE...00Z UPDATE... CONFIDENCE IS MEDIUM ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 58 77 51 76 / 80 70 30 20 ATLANTA 59 75 53 72 / 60 40 30 5 BLAIRSVILLE 53 70 47 70 / 60 40 30 10 CARTERSVILLE 53 75 49 74 / 60 40 30 5 COLUMBUS 61 79 56 77 / 60 70 20 5 GAINESVILLE 56 75 51 73 / 70 40 30 20 MACON 60 79 52 76 / 70 60 30 10 ROME 53 75 50 75 / 60 40 30 5 PEACHTREE CITY 58 76 48 76 / 60 50 30 5 VIDALIA 62 81 56 79 / 80 80 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 23, 8:21 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 821 PM EDT FRI MAR 23 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 821 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED. .SYNOPSIS... A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO PUSH ACROSS THE MISSOURI VALLEY TONIGHT AS THE ASSOCIATED SURFACE LOW LIFTS NORTH INTO THE OHIO VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORM TONIGHT WILL BE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN. .DISCUSSION... SHOWERS AND SCATTERED THUNDERSTORMS ASSOCIATED WITH THE UPPER LOW AND THE SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO SPREAD ACROSS THE SOUTHEAST STATES OVERNIGHT. WITH THE LOSS OF DAYTIME HEATING STORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY...AND WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 24, 12:22 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1222 AM EDT SAT MAR 24 2012
GAZ001-240515-
1222 AM EDT SAT MAR 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN DADE COUNTY UNTIL 115 AM EDT...
AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF STEPHENSVILLE...MOVING NORTHEAST
AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DADE COUNTY THROUGH 115 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE STEPHENSVILLE...TRENTON...NEW ENGLAND...COLE
CITY...MORGANVILLE...HOOKER AND WILDWOOD. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3499 8538 3474 8556 3475 8557 3486 8559
3498 8561 3499 8560
TIME...MOT...LOC 0423Z 233DEG 31KT 3488 8568Special weather statement, Mar 24, 12:52 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1252 AM EDT SAT MAR 24 2012 GAZ001-002-240530- 1252 AM EDT SAT MAR 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 50 MPH WINDS IN WALKER AND DADE COUNTIES UNTIL 130 AM EDT... AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF RISING FAWN...MOVING EAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS WALKER AND DADE COUNTIES THROUGH 130 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RISING FAWN...CLOUDLAND CANYON STATE PARK...CEDAR GROVE...CEDAR GROVE...COOPER HEIGHTS... LAFAYETTE AND LINWOOD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3490 8531 3463 8519 3461 8554 3479 8558 TIME...MOT...LOC 0452Z 256DEG 26KT 3467 8560
Special weather statement, Mar 24, 1:01 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 AM EDT SAT MAR 24 2012
GAZ011-019-240545-
101 AM EDT SAT MAR 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 145 AM EDT...
AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING
NORTHEAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CHATTOOGA AND FLOYD COUNTIES THROUGH 145 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHATTOOGAVILLE...
COOSA...LYERLY...HOLLAND...BERRYTON...JAMES H. FLOYD STATE PARK...
TIDINGS AND ARMUCHEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3457 8520 3434 8507 3418 8544 3421 8546
3436 8549 3439 8549
TIME...MOT...LOC 0501Z 237DEG 27KT 3429 8546Special weather statement, Mar 24, 1:28 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 128 AM EDT SAT MAR 24 2012 GAZ001>004-240615- 128 AM EDT SAT MAR 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 215 AM EDT... AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 215 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...COOPER HEIGHTS...LAFAYETTE...LINWOOD...NAOMI...CHICKAMAUGA... NOBLE...ROCK SPRING...BLUE SPRING...BEAUMONT...BOYNTON...WOOD STATION...INDIAN SPRINGS...MILL CREEK AND RINGGOLD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3499 8513 3472 8498 3463 8540 3479 8547 TIME...MOT...LOC 0529Z 251DEG 21KT 3473 8535
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 12:22 AM EDT | Special Weather Statement | FFC | Dade | 53 min |
| Mar 24, 12:52 AM EDT | Special Weather Statement | FFC | Walker | 38 min |
| Mar 24, 1:01 AM EDT | Special Weather Statement | FFC | Chattooga | 44 min |
| Mar 24, 1:07 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 53 min |
| Mar 24, 2:22 AM EDT | Special Weather Statement | FFC | Whitfield | 53 min |
| Mar 24, 2:47 AM EDT | Special Weather Statement | FFC | Murray, Whitfield | 43 min |
| Mar 24, 3:08 AM EDT | Special Weather Statement | FFC | Gordon | 52 min |
| Mar 24, 4:12 AM EDT | Special Weather Statement | FFC | Gilmer | 48 min |
| Mar 24, 4:51 AM EDT | Special Weather Statement | FFC | Towns, Union | 39 min |
| Mar 24, 11:05 AM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 25 min |
| Mar 24, 11:27 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 33 min |
| Mar 24, 11:56 AM EDT | Special Weather Statement | FFC | Toombs | 34 min |
| Mar 24, 12:25 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.